Go Back   NeuroTalk Support Groups > Health Conditions M - Z > Peripheral Neuropathy

Ciprofloxacin - risk to PN sufferers ?

Reply
Thread Tools Display Modes
Unread 01-08-2013, 04:04 AM   #1
Westie
Junior Member
 
Join Date: Oct 2008
Location: Dorset UK
Posts: 22
My Mood:
Default Ciprofloxacin - risk to PN sufferers ?

I'm a long time sufferer from small fibre PN caused by alcohol, now mainly in remission (three years absentention and good fortune).

My doctor has prescribed me Ciprofloxacin for a bad case of Prostatitis but a few days into the course I'm getting bouts numbness of the side of my head and on one day numbness in my feet much the same as a bad PN flare up. I really don't know if its the infection or the medication thats causing these symptoms.

I've seen that Cipro can cause these symptoms elsewhere and it is mentioned as a rare side effect on the medication guidance but do any existing PN suffers have any experience of this ? I've stopped taking the Cipro for the moment.
Westie is offline   Reply With Quote
Unread 01-08-2013, 04:08 AM   #2
mrsD
Super Moderator
 
mrsD's Avatar
 
Join Date: Aug 2006
Location: Great Lakes
Posts: 28,620
Lightbulb

Sorry... you have a relapse.

But, yes, the fluoroquinolone family of drugs is quite neurotoxic, and I don't think the PN is rare... it is part of the whole toxic parcel!

Here is a post about it:
http://neurotalk.psychcentral.com/post661103-2.html

Dr. Jay Cohen MD writes about this, and has done a small study showing that these drugs are problematic.
His links are on the one above I just gave.
__________________
aka mrsdoubtfyre
All truths are easy to understand once they are discovered; the point is to discover them.-- Galileo Galilei

.
MEOW...you're not the real Santa!
************************************
Please use the search function to find more information here in our forums. Your keyword must be at least 4 letters long. This is the handy link:


.


************************************
Here is a link to our guidelines that explains how to post links and information properly here due to copyright laws:


.
mrsD is offline   Reply With Quote
"Thanks for this!" says:
Westie (01-08-2013)
Unread 01-08-2013, 07:49 AM   #3
mrsD
Super Moderator
 
mrsD's Avatar
 
Join Date: Aug 2006
Location: Great Lakes
Posts: 28,620
Lightbulb

An alternative to Cipro for prostatitis is doxycycline.

This is an antibiotic with anti-inflammatory properties to take
the inflammation down, as well.

You would need yogurt and/or Kefir daily to keep your probiotic
levels good, as this antibiotic may cause Candida in the bowel.
__________________
aka mrsdoubtfyre
All truths are easy to understand once they are discovered; the point is to discover them.-- Galileo Galilei

.
MEOW...you're not the real Santa!
************************************
Please use the search function to find more information here in our forums. Your keyword must be at least 4 letters long. This is the handy link:


.


************************************
Here is a link to our guidelines that explains how to post links and information properly here due to copyright laws:


.
mrsD is offline   Reply With Quote
Unread 01-08-2013, 12:45 PM   #4
Sallysblooms
Member
 
Sallysblooms's Avatar
 
Join Date: Jun 2010
Posts: 668
My Mood:
Default

Good advice from Mrs. D. I hope you can get better with another medicine.
__________________

.
Sallysblooms is offline   Reply With Quote
Unread 01-09-2013, 10:37 AM   #5
Idiopathic PN
Member
 
Join Date: Jan 2012
Location: Jacksonville, FL
Posts: 777
Default

There is a post about Ciprofloxacin from another forum I joined. The poster wrote that Ciprofloxacin gave her a severe numbness in her arms and legs. She said that it happens several times. The last course that she had, the side effects of numbness became permanent.
Idiopathic PN is offline   Reply With Quote
"Thanks for this!" says:
mrsD (01-09-2013), Stacy2012 (01-09-2013)
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Migraine Sufferers At Greater Risk For PTSD, Especially Men NewsBot Health News Headlines 0 06-02-2011 02:40 PM
Migraine Sufferers Face Greater Blood Clot Risk (Topix) NewsBot Health News Headlines 0 09-16-2008 02:50 AM
Higher risk of other cancers for skin-cancer sufferers: study (AFP) (Yahoo) NewsBot Health News Headlines 0 08-27-2008 01:40 AM
Migraine sufferers more at risk of heart attack DocJohn Health News Headlines 0 11-16-2006 11:30 AM
Migraine sufferers more at risk of heart attack DocJohn Health News Headlines 0 11-16-2006 07:10 AM


All times are GMT -5. The time now is 09:03 PM.
Brought to you by the fine folks who publish mental health and psychology information at Psych Central Mental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.


All posts copyright their original authors Community Guidelines Terms of Use Privacy Policy
NeuroTalk Archives